Alert archive / Oklahoma / Tornado Warnings in 1995

Tornado Warning 54, NWS Norman, OK

May 22, 1995Greer County, Oklahoma

NWS Norman, OK issued this tornado warning at May 22, 1995, 10:24 PM CDT for Greer County, Oklahoma. It was in force for 36 min.

The area

The counties it named.

The facts

Issued
May 22, 1995, 10:24 PM CDT (03:24 UTC)
Expired
May 22, 1995, 11:00 PM CDT
In force
36 min
Issued by
NWS Norman, OK
Area
Whole counties

County Greer County, OK

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 1995-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 1995-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
3991 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 230325
TOROKC
OKC055-230400-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1024 PM CDT MON MAY 22 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1100 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN SOUTHWESTERN OKLAHOMA
     NORTHERN GREER

INCLUDING THE FOLLOWING LOCATIONS
     BRINKMAN AND WILLOW

AT 1024 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 12
MILES WEST OF BRINKMAN MOVING EAST AT 20 MPH.  PEOPLE IN WILLOW AND
BRINKMAN ARE IN THE PATH OF THIS STORM.

TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE.  OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR.  USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY.  AVOID WINDOWS.  ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.

LAT...LON 3490  9942 3496  9978 3511  9 976 3513  9941
  _
SPEG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 22, 3:55 PM CDT, 6 hours 29 minutes earlier.

Area forecast discussion, May 22, 3:55 PM CDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
333 PM CDT MON MAY 22 1995

CDNFT FROM NRN KS INTO SERN CO WITH DRY LINE THRU CNTRL PTN OF OK AND TX
PANHANDLES THIS AFTN. TSTMS WHICH DVLPD ERLIER TODAY OVER NWRN OK HAVE
MOVED INTO SRN KS AS S/W MOVES OFF TO THE NE. TSTMS ARE RAPIDLY DVLPG
ALG THE DRY LINE AND EXPECT THIS ACTIVITY TO MOVE EASTWARD TOWRD WRN
PORTIONS OF THE FA. WILL BE DIFF FOR TSTMS TO DVLP VERY FAR SOUTH IN THE
MORE STGLY CAPPED AMS SO WILL KEEP HIEST POPS IN THE NW AND W CNTRL.
SIG S/W EXPECTED TO EJECT FROM UPR TROF IN THE SWRN U.S. AND MOVE OVER
THE AREA TUESDAY. CDFNT ALSO EXPECTED TO SLIDE SLOLY SWD INTO THE FA
DURG THE DAY. EXPECT WDSPRED TSTM ACTIVITY TUESDAY AS FNT PUSHES INTO
MOIST UNSTABLE AMS. FNT WILL BE SLO MOVING BCMG PARALLEL TO UPR FLO AND
HVY RAINFALL WILL BE LIKELY. MAIN UPR TROF RMNS TO THE WEST WITH
IMPULSES CONTG TO EJECT OVR THE AREA SO WILL CONT WITH POPS THRU PD.

FCSTID=02
HBR   65  83  55  65 / 40  60  70  50
OKC   66  81  58  67 / 30  40  70  50
SPS   68  85  63  72 / 20  30  60  60
GAG   64  74  48  58 / 60  60  40  30
PNC   66  78  53  63 / 50  60  70  40
DUA   67  83  66  76 / 10  20  60  70

.OKC...NONE.
.TX...NONE.

In the hours before

Local storm report, May 22, 8:54 PM CDT, 1 hour 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
855 PM CDT MON MAY 22 1995

TIME(CDT) .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
          ....C~OUNTY LOCATION....

842 PM    REED                     OK    4 INCH HAIL IN REED
05/22/95  GREER                          REPORTED BY COUNTY SHERIFF.

MCCAMMON
Local storm report, May 22, 8:58 PM CDT, 1 hour 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
858 PM CDT MON MAY 22 1995

TIME(CDT) .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
          ....COUNTY LOCATION....

855 PM    TEXOLA                    OK    BASEBALL SIZE HAIL IN TEXOLA
05/22/95  BECKHAM                         REPORTED BY SPOTTER.

J
Local storm report, May 22, 9:02 PM CDT, 1 hour 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
903 PM CDT MON MAY 22 1995

TIME(CDT) .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
          ....COUNTY LOCATION....

900 PM    TEXOLA                    OK    2 TO 3 INCH HAIL 1 MILE SOUTH
05/22/95  BECKHAM                         OF TEXOLA.  CAR WINDSHIELDS
                                          BROKEN. REPORTED BY EOC.

J
Local storm report, May 22, 9:13 PM CDT, 1 hour 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
914 PM CDT MON MAY 22 1995

TIME(CDT) .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
          ....COUNTY LOCATION....

911 PM    TEXOLA                    OK   TORNADO IN TEXOLA.
05/22/95  BECKHAM

MCCAMMON
Local storm report, May 22, 9:26 PM CDT, 58 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
926 PM CDT MON MAY 22 1995

TIME(CDT) .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
          ....C
OUNTY LOCATION....

925 PM    ERICK                    OK   1.75 INCH HAIL 12 MILES.
05/22/95  BECKHAM                       SOUTHWEST OF ERICK.

MCCAMMON
Local storm report, May 22, 10:23 PM CDT, 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
935 PM CDT MON MAY 22 1995

TIME(CDT) .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
          ....COUNTY LOCATION....

930 PM    ERICK                    OK   TENNIS BALL SIZE HAIL 8 MILES
05/22/95  BECKHAM                       SOUTH OF ERICK.

933 PM    TEXOLA                   OK   BASEBALL SIZE HAIL 5 MILES SOUTH
05/22/95  BECKHAM                       5 MILES SOUTH OF TEXOLA.

J

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:06 PM CDTSevere Thunderstorm WarningOUNBeckham69 min
May 22, 7:35 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon55 min
May 22, 7:50 PM CDTTornado WarningOUNGreer, Harmon55 min
May 22, 8:31 PM CDTSevere Thunderstorm WarningOUNGreer44 min
May 22, 8:37 PM CDTSevere Thunderstorm WarningOUNBeckham38 min
May 22, 8:51 PM CDTTornado WarningOUNBeckham24 min
May 22, 9:07 PM CDTTornado WarningOUNGreer, Harmon38 min
May 22, 9:10 PM CDTSevere Thunderstorm WarningOUNGreer, Kiowa65 min
May 22, 9:15 PM CDTTornado WarningOUNBeckham20 min
May 22, 9:32 PM CDTSevere Thunderstorm WarningOUNBeckham28 min
May 22, 9:45 PM CDTSevere Thunderstorm WarningOUNGreer45 min
May 22, 10:02 PM CDTSevere Thunderstorm WarningOUNBeckham28 min
May 22, 10:59 PM CDTSevere Thunderstorm WarningOUNGreer31 min
May 23, 2:41 PM CDTSevere Thunderstorm WarningOUNKiowa, Tillman49 min
May 23, 4:07 PM CDTSevere Thunderstorm WarningOUNTillman53 min
May 23, 4:13 PM CDTTornado WarningOUNTillman47 min
May 23, 4:59 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton61 min
May 23, 6:45 PM CDTSevere Thunderstorm WarningOUNGrady, Stephens60 min

Nearby

Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.